MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/120MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/120MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number IAS8-120LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the ias8-120lp, airseal 8/120mm port, was being used during a hysterectomy procedure on (b)(6)2022 when it was reported, this afternoon a piece of the 8mm airseal sound cap came apart and fell into patient.The piece was removed, patient is fine.There was no report of medical intervention, or hospitalization for the patient or user.The procedure was completed as planned with a 3 minute delay.The fragmentation was removed from the patient using robotic graspers.The patient¿s status was listed as fine, healthy, no issues.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, but photographic evidence has been provided that confirmed the reported issue.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised to use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Ensure that adequate pneumoperitoneum or pneumorectum is established.Ensure that the patient is properly positioned so that organs are away from the penetration site.Direct the airseal access port¿s tip away from significant vessels and organs.Do not use excessive downward force.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the ias8-120lp, airseal 8/120mm port, was being used during a hysterectomy procedure on (b)(6) 2022 when it was reported, ¿this afternoon a piece of the 8mm airseal sound cap came apart and fell into patient.The piece was removed, patient is fine.¿.There was no report of medical intervention, or hospitalization for the patient or user.The procedure was completed as planned with a 3-minute delay.The fragmentation was removed from the patient using robotic graspers.The patient¿s status was listed as ¿fine, healthy, no issues¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
AIRSEAL 8/120MM PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key15630893
Report Number3007305485-2022-00162
Device Sequence Number5961451
Product Code GCJ
UDI-Device Identifier10845854045701
UDI-Public(01)10845854045701(17)240114(10)202101144
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2024
Device Model NumberIAS8-120LP
Device Catalogue NumberIAS8-120LP
Device Lot Number202101144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic